Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
139 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Do Clopidogrel, Atorvastatin and Metformin cause shortness of breath?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7005 Questions

default
Posted on Mon, 19 Sep 2016 in Hypertension and Heart Disease
Question: any of these medications cause shortness1 for sleep Melatonin adult gummies
1 bayer low dose 81mg
4 B12 gummies 500mcg
4 vitamin D3 1000IU
1 Centrum silver Multivitamin/Multimineral Supplement
2 day Advair HFA 45-21MCG
1 Clopidogrel 75mg
1 Atorvastatin 20 mg
1 Furusemide 40mg
2 Carvedilol 3.125 mg
1 Metformin hcl er 500mg
when need ‘Nitrostat 0.6 mg
for Dr Sharka
doctor
Answered by Dr. Ilir Sharka 1 hour later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome back on HCM!

Regarding your concern, I would explain that no one of your current medications can cause shortness of breath.

Considering the fact that you are taking Metformin, it means that you suffer from diabetes.

You should know that shortness of breath in diabetic patients can be considered equivalent to coronary artery disease.

For this reason, I would recommend you to perform a cardiac stress test to investigate for possible coronary artery disease.

Further tests (coronary angio CT scan or coronary angiography) may be needed if suspicions of coronary artery disease are raised.

Hope you will find this answer helpful!

Feel free to ask me again if you have any other uncertainties!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 31 minutes later
i did do a angiogram it was all ok
doctor
Answered by Dr. Ilir Sharka 8 minutes later
Brief Answer:
My answer as follows:

Detailed Answer:
Hello again!

Thank you for the additional information provided.

Based on your angiogram results, coronary artery disease is excluded.

Coming to this point, I would recommend performing a chest X ray study and respiratory function tests to exclude a possible lung disorder.

Other lab tests to consider would be:

- thyroid hormone levels for possible thyroid dysfunction
- blood electrolytes for possible imbalance
- complete blood count for possible chronic anemia.
- blood gas analysis

If all the above tests result normal, you have nothing to worry about. In such case, you should consider anxiety as a main cause of your symptoms.

Hope to have been helpful!

Greetings!

Dr. Iliri


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 1 hour later
Hi, I have provided some attachments. Please review them.
doctor
Answered by Dr. Ilir Sharka 2 hours later
Brief Answer:
My answer as follows:

Detailed Answer:
Hello again!

I carefully reviewed all your performed tests and would explain that almost everything is normal, except for BNP and PCR which have resulted elevated.

The other lab tests are not concerning about anything.

Increased levels of BNP can indicate heart failure.

Increased levels of PCR indicate inflammation.

Coming to this point, I would recommend performing a cardiac ultrasound to examine better your cardiac function and structure and exclude possible heart failure.

Shortness of breath is one of the main signs of heart failure.

You should talk to your doctor on the above test.

I would be happy to review your test reports as soon as you can upload them for a second professional opinion.

Hope to have been helpful to you!

Wishing all the best,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Lab Tests
Medical Topics ,   ,  

Recent questions on  Vitamin d3

doctor1 MD

Vitamin D3 level is insufficient - 25.64* ng/ml. What medicines should be taken?

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound....

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?

doctor1 MD

I am 68 years of age. I was feeling stiffness in my legs after a walk for about 2 kms. This was a recent development. Investigation of Vitamin D3...